MAUDE Adverse Event Report: EUROSETS S.R.L. ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5062
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.Patient information was not provided by the customer.Section d4: the primary udi number in d4 is reflective of all currently available information no further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that limited information was available other than the story that the amg oxygenator clotted within 30 minutes of initiation resulting in low flows despite max centrimag's rpm's and high delta p's.The perfusionist recognized a possible oxygenator thrombus and elected to change out the oxygenator.
 
Event or Problem Description
It was said the blood flow was 2.5 lpm, the rpm was 4500, and the sweep was 3.The oxygenator inlet and outlet pressures at the time the issue occurred were unknown.The initiation of support was at 1049, and the issue occurred at 1133.It was said the device would not be returned for evaluation.The value of the act/ptt was 291.The patient was transferred and was said to be deceased.
 
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The value of the act/ptt was 144 seconds (1011, pre-ecmo initiation), 291 seconds (1044, pre-ecmo initiation), and 259 seconds (1125, post-ecmo initiation, pre-oxygenator exchange).The patient was transferred to (b)(6) medical center (b)(6) on (b)(6) 2024 at 1630 and was said to be deceased at an unknown date and time.It was said the patient was admitted on (b)(6) 2024 where they experienced pharyngitis with a diffuse rash, developed fever and presented to an outside hospital with severe troponin elevation, diffuse st elevations without chest pain, diabetic ketoacidosis (dka), acute heart failure, and multi-organ failure including shock liver and renal insufficiency, with transthoracic echocardiogram (tte) showing severe biventricular dysfunction.On (b)(6) 2024, it was consulted for venoarterial extracorporeal membrane oxygenation (va ecmo) and the cardiac surgery team agreed.The patient went down to the catheterization lab/hybrid or at 0900 approx.The patient had an impella cp placed less than an hour prior to extracorporeal membrane oxygenation (ecmo) with heparin given in the catheterization lab, and upon arrival to the hvor, an act of 144 was recorded at 1011.Heparin 5,000 units was administered per protocol, and va ecmo was initiated at 1049.Shortly after initiation, the oxygenator failed and required replacement, which was performed at 1133; an additional 10,000 units of heparin were given with a subsequent act of 291.Spo2 tracings were unavailable after ecmo start.On arrival to the hvcc at 1300, ecmo flows remained limited to a maximum of 3.4 l/min at 4500 rpm despite the new oxygenator, and the patient was later transferred to beth israel for heart transplant evaluation, with no further issues reported regarding the replacement oxygenator.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report that the oxygenator clotted could not be confirmed as no product or images were available.A specific cause for the reported events could not be conclusively determined through this evaluation, and a direct correlation with the eurosets oxygenator could not be conclusively established.The eurosets oxygenator, lot number 010058508, was not returned for evaluation.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The production documentation for the eurosets oxygenator, lot number 010058508, was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.Based on the information provided, eurosets determined that there was no correlation between the occurred event and the eurosets device.The eurosets amg pmp instructions for use (ifu), document eu10153, rev.05, is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects, including thrombosis/oxygenator clotting.These are potential side effects of all extracorporeal blood circulation systems.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available.The ifu also warns that the patient and device must be carefully and continuously checked by qualified healthcare professionals throughout the procedure.Strictly monitor the device pressure gradient and gas transfer performances.The ifu also includes the following warnings related to anticoagulation: ¿ before the cardiopulmonary bypass, administer to the patient an adequate dosage of anticoagulant, and adjust dosage through monitoring during and after the bypass.¿ weigh up the benefits of extracorporeal circulation against the risk of systemic anticoagulation.¿ it is recommended to monitor blood coagulation parameters during bypass, in particular, activated clotting time (act), prothrombin time (pt), activated partial thromboplastin time (aptt), fibrinogen.¿ an appropriate monitoring system of coagulation, based on each centre facilities (e.G.Act, aptt, pt) should be established.The anticoagulation therapeutic range should be based on an appropriate coagulation monitoring system relying on more than one parameter.¿ dependent upon other underlying coagulation changes, the act may both underestimate and overestimate the unfh effect in patients, which has the potential to lead to either supratherapeutic anticoagulation and bleeding as well as subtherapeutic anticoagulation and possible thrombosis.Therefore, it is recommended to follow the local hospital procedure for unfh dosage.Note: heparin may induce heparin-induced thrombocytopenia (hitt).Absence of adequate anticoagulation may result in clotting within the system and consequently occlusion of the extracorporeal circuit and the patient circuit.This can lead to inadequate patient support, thrombus formation, hemolysis, hemostasis and ischemia.As the particular rheological blood properties of individuals are not fully known in presence of anticoagulation therapy, conditions of hemorrhage or thrombosis that are difficult to control may occur.Thrombosis situation may lead to a possible marked decrease of the blood-gas exchanger performances (device thrombosis detectable through significant pressure drop, with consequent decreased blood flow and reduced gas exchange).Under the section titled ¿during bypass,¿ the ifu instructs to monitor activated clotting time (act), prothrombin time (pt), activated partial thromboplastin time (aptt), and fibrinogen.This section warns that the act (activated coagulation time) must always be =480 seconds to ensure adequate anticoagulation of extracorporeal circuit.Under the section titled ¿oxygenator replacement,¿ this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena CA 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23722008
Report Number3003752502-2025-00051
Device Sequence Number18260129
Product Code DTZ
UDI-Device Identifier08034013782020
UDI-Public(01)08034013782020(10)10058508(17)270505
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5062
Device Catalogue NumberUS5062
Device Lot Number010058508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/04/2025
12/16/2025
03/25/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/15/2025
01/12/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death; Life Threatening;
Patient Age59 YR
Patient SexUnknown
Patient Weight125 KG